MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation results: the returned accumax 550 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 279.4 cm from the top of the connector to the tip.The exposed glass tip measured approximately 1 mm and the tip was fractured.Examination under magnification confirmed the pattern on the tip was consistent with a fracture.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber was broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was broken within the connector, likely as a result of handling damage during setup that manifested during the procedure.Additionally, the tip of the device was fractured, likely as a result of handling as the device interacted with the scope.Damage within the connector of the device can result in inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an accumax 550 laser fiber was used in a flexible ureteroscopic lithotripsy procedure for a stone in the kidney performed on (b)(6) 2019.Reportedly, the laser unit used was a holmium laser console.According to the complainant, during the procedure, it was noted that the indicator light was not on and there was no response when the foot pedal was stepped on.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector and fiber tip detached.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10116379
Report Number3005099803-2020-02103
Device Sequence Number13915246
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot Number0000006814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight60